Oral bullous eruption after taking lisinopril--case report and literature review
Related Experiment Video
Updated: May 10, 2026

Granulocyte-dependent Autoantibody-induced Skin Blistering
Published on: October 12, 2012
Marinka Baričević1, Marinka Mravak Stipetić, Mirna Situm
1Department of Oral Medicine, School of Dental Medicine, University of Zagreb, Zagreb, Croatia. mbaranov@inet.hr
Abstract:
Drug-induced lesions of oral mucosa are well-established side effect of different commonly used drugs. A female patient under treatment for hypertension with an angiotensin-converting enzyme inhibitor (ACE inhibitor), lisinopril, developed blisters and ulcerations on oral mucosa 3 weeks after lisinopril intake. Due to clinical finding drug-induced pemphigus was considered. However, direct and indirect immunofluorescence anal-ysis revealed no autoantibodies that are commonly present in pemphigus while histological study suggested allergic reaction. Lisinopril was discontinued from further therapy and after a month after her first arrival patient has experienced complete remission of the disease. This case raises the question, whether the term pemphigus in drug-induced reactions could be used when immunopathological criteria for pemphigus are not fulfilled.
Related Concept Videos
Nephrotic Syndrome II : Assessment and Medical Management
Hypertension III: Clinical Manifestations and Diagnostic Studies
Endocarditis II: Clinical Features of Infective Endocarditis
Nephrotic Syndrome I : Introduction
Nephrotic Syndrome III : Nursing Management
Drug Toxicity: Allergic Reactions